Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 197, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 2, 2009, 4:35 PM CDT for Gove County, Sheridan County, Kansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2009, 4:35 PM CDT (21:35 UTC)
- Expired
- Aug 2, 2009, 5:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
Counties Gove County, KS, Sheridan County, KS
The radar
The Goodland radar (KGLD), 110 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1486 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 4:29 PM CDT, 6 minutes earlier.
Area forecast discussion, Aug 2, 4:29 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 329 PM MDT SUN AUG 2 2009 .DISCUSSION... 308 PM MDT SUN AUG 2 2009 SHORT TERM FORECAST CONCERNS ARE POSSIBILITY OF THUNDERSTORMS OVERNIGHT AND HEAT TOMORROW. LONGER TERM CONCERNS ARE POSSIBILITY OF THUNDERSTORMS EACH DAY FROM THE MIDDLE THROUGH THE END OF NEXT WEEK. EXPECT A FEW STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING WITH GOOD HEATING AND DEWPOINTS IN THE 60S AHEAD OF A SURFACE TROUGH MIGRATING EASTWARD ACROSS THE FORECAST AREA. NEAR SURFACE SOUTHWEST FLOW WITH AN AMPLIFYING RIDGE ALOFT WILL LEAD TO TEMPERATURES RANGING FROM THE MID 90S TO THE LOW TRIPLE DIGITS ACROSS THE FORECAST AREA ON MONDAY. THE NAM AND GFS ARE SHOWING SOME DIFFERENCES ON TUESDAY AND TUESDAY NIGHT IN THE PLACEMENT OF POPS AND THE AMOUNT OF COOL-DOWN FOLLOWING A COLDFRONT ACROSS THE AREA DURING THE EARLY MORNING HOURS ON TUESDAY. THE NAM HAS THIS FEATURE MORE SHARPLY DEFINED AND FURTHER TO THE SOUTH THAN THE GFS. FEEL THE LIKELY SOLUTION IS SOMEWHERE BETWEEN THE TWO...SO HAVE SPLIT THE DIFFERENCE ON TEMPERATURES AND AS A RESULT HAVE KEPT A MENTION OF PRECIPITATION OUT OF THE AREA UNTIL TUESDAY EVENING AS THERE IS A POSSIBILITY OF THE BOUNDARY RETURNING NORTHWARD AND AIDING IN THE PRODUCTION OF SOME ISOLATED THUNDERSTORMS. EXPECT SOME KIND OF ISOLATED TO WIDELY SCATTERED MAINLY EVENING THUNDERSTORMS EACH DAY ACROSS THE FORECAST AREA DURING THE LATTER HALF OF NEXT WEEK AND INTO THE WEEKEND AS SEVERAL WAVES MOVE THROUGH THE UPPER FLOW ALOFT AND THE RIDGE FLATTENS AND IS SHUNTED EASTWARD AS THE LOW MOVING INTO THE WESTERN U.S. MOVES THROUGH THE NORTHWEST U.S. AROUND THE UPPER RIDGE. LOCKHART && .AVIATION... 1121 AM MDT SUN AUG 2 2009 FOR THE 18Z TAF CYCLE...VFR CONDITIONS WILL PREVAIL FOR BOTH KGLD AND KMCK THROUGHOUT THE ENTIRE TAF PERIOD. WEAK SURFACE TROUGH WILL RESULT IN SUBTLE WIND SHIFT TO THE WEST AT KGLD IN THE EARLY AFTERNOON...THEN AT KMCK LATE AFTERNOON. 024 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Aug 2, 4:13 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 313 PM MDT SUN AUG 2 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 313 PM MDT SUN AUG 2 2009 /413 PM CDT SUN AUG 2 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL CONTINUE ALONG AND EAST OF A LINE FROM OBERLIN TO TRIBUNE THROUGH LATE THIS EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOW PROBABILITIES FOR THUNDERSTORMS WILL RETURN ON TUESDAY AND TUESDAY NIGHT AS A COLD FRONT MOVES INTO THE AREA. LATE DAY AND OVERNIGHT THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THIS EVENING ALONG AND EAST FROM TRIBUNE TO OBERLIN. BULLER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:12 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 63 min |
| Aug 2, 6:25 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 65 min |
| Aug 2, 6:30 PM CDT | Flash Flood Warning | GLD | Gove | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.